MAUDE Adverse Event Report: PIONEER SURGICAL TECHNOLOGY (D.B.A. RTI SURGICAL) PIONEER SURGICAL TECHNOLOGY STREAMLINE MIS PEDICLE SCREW DRIVER

PIONEER SURGICAL TECHNOLOGY (D.B.A. RTI SURGICAL) PIONEER SURGICAL TECHNOLOGY STREAMLINE MIS PEDICLE SCREW DRIVER
Model Number 05-SCREW-INS-THRD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instrument was not returned for evaluation.This instrument is labeled to not be used for final locking.However, the surgeon choose to use this instrument to final lock the set screw.It was during this process that the tip sheared off and became imbedded into the set screw drive pocket.According to the surgeon the broken tip had no affect on the patient.
 
Event or Problem Description
During the final locking of the set screw on a posterior spinal fusion surgery the tip of the screw driver broke off into the head of the set screw and was left in the patient.

Brand Name
PIONEER SURGICAL TECHNOLOGY STREAMLINE MIS PEDICLE SCREW DRIVER
Common Device Name
PEDICLE SCREW DRIVER
Manufacturer (Section D)
PIONEER SURGICAL TECHNOLOGY (D.B.A. RTI SURGICAL)
375 river park circle
marquette MI 49855
MDR Report Key7437765
Report Number1833824-2018-00007
Device Sequence Number11141331
Product Code NKB
UDI-Device Identifier00846468050672
UDI-Public(01)00846468050672(10)175199
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K130286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number05-SCREW-INS-THRD
Device Catalogue NumberSAME
Device Lot Number175199
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2018
Initial Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR